MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS
Model Number 420093-14
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the prograsp forceps instrument did not move the way the surgeon wanted it.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made multiple follow-ups attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer, an investigation is in progress to determine the cause of this reported event.Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis as it is pending return.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The prograsp forceps instrument was analyzed and reported failure was confirmed.The instrument was found to have an imprecise motion failure.This instrument¿s grip tip was not moving intuitively, i.E.It was not following the master tool manipulator (mtm) input commands smoothly.The instrument tip did not move intuitively at the pitch orientation.The instrument exhibited imprecise motion.The root cause is attributed to a loose pitch cable.Additional observation related to the customer reported complaint: 1.The instrument was found to have a loose pitch cable at the proximal end.As a result, the instrument exhibited an imprecise motion.The pitch input was manually articulated, and it was found to be loose.The instrument housing was opened, and the pitch cable was found to be loose from its groove.No cracking of clamping pulley was observed.The screws securing the clamping pulleys were tight.The complaint was confirmed by failure analysis, which indicates that the device contributed to the customer reported issue.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The prograsp forceps instrument was transferred to the engineering team and initial findings were confirmed.The prograsp forceps did have a loose pitch cable on the distal and proximal end.It was confirmed that there was no damage to the clamping pulleys and the screws securing the clamping pulley were tight.As no damage was observed to the clamping pulley and screws, it is likely that the pitch cable experienced a loss of tension over time and use, resulting in the loose cable.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17532045
Report Number2955842-2023-17693
Device Sequence Number6102056
Product Code NAY
UDI-Device Identifier00886874111345
UDI-Public(01)00886874111345(10)K10221201
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420093-14
Device Catalogue Number420093
Device Lot NumberK10221201 077
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/15/2023
10/03/2023
Initial Report FDA Received Date08/12/2023
Supplement Report FDA Received Date08/31/2023
10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown